Alert archive / New York / Special Marine Warnings in 2020

Special Marine Warning 39, NWS Buffalo, NY

June 28, 2020

NWS Buffalo, NY issued this special marine warning at Jun 28, 2020, 9:46 PM EDT. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2020, 9:46 PM EDT (01:46 UTC)
Expired
Jun 28, 2020, 10:15 PM EDT
In force
29 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 28, 8:19 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 28, 8:19 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
819 PM EDT Sun Jun 28 2020

.SYNOPSIS...
The weather pattern over Western New York will remain uneventful for
much of the week. A few showers or thunderstorms may be possible
away from the lakes. But overall, look for a dry pattern with a
slight day to day warming trend.

&&

.NEAR TERM /THROUGH TUESDAY/...
Convection early this evening across the North Country and Thousand
Islands will weaken/dissipate next few hours. Otherwise...

High pressure over the Upper Great Lakes will gradually build
southeast through Tuesday with nothing more than diurnally driven
convection each afternoon across the North Country.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
An upper level low over New England will move little through the
midweek with a similarly stubborn ridge over the Great Lakes
(and upstream low over the Northern Rockies, making up an Omega
Block). This will ensure continued dry weather over WNY with a
chance of showers and possible thunderstorms toward CNY.
Temperatures should continue to remain near normal.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The blocking pattern may start to break down toward the end of the
week.  Models tend to have a hard time timing these breakdowns, and
with the ridge (or weakened ridge) upstream eventually having to
move east toward WNY, will tend toward the drier side for now.  But
it's uncertain both when and how the block will break down, so the
end of the week has some uncertainty both terms of temperatures and
precip probabilities, particularly in to the weekend.  Despite the
above comment, for now, the weather for the holiday weekend looks
fairly tame.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
VFR conditions anticipated through the TAF period...although storms
across the North Country early this evening will have to be watched
at KART and KGTB. There will also be the potential for MVFR vsbys
across the Southern Tier late tonight.

Outlook...

Tuesday through Friday...mainly VFR with a small chance of showers
at times, mainly east of Lake Ontario.

&&

.MARINE...
Scattered convection will continue to affect the St Lawrence River
and over Eastern Lake Ontario into the evening, but other areas of
Lake Ontario and Lake Erie should remain dry.  There is a low chance
for a brief shower later overnight over Lake Ontario.

On Monday, additional showers and possible thunderstorms will again
be possible moving SE through the St Lawrence River into Eastern
Lake Ontario, but once again, the rest of Lake Ontario and Lake Erie
should remain dry within a light N flow.

Then, uneventful weather with minimal waves are expected through
much of the week.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Zaff
NEAR TERM...RSH
SHORT TERM...Zaff
LONG TERM...Zaff
AVIATION...RSH
MARINE...Zaff
Hazardous weather outlook, Jun 28, 4:28 AM EDT, 17 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
428 AM EDT Sun Jun 28 2020

NYZ001>008-010>014-019>021-085-290900-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
428 AM EDT Sun Jun 28 2020

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-290900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
428 AM EDT Sun Jun 28 2020

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jun 28, 4:29 PM EDT, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Buffalo NY
429 PM EDT Sun Jun 28 2020

NYZ007-008-282115-
Jefferson-Lewis-
429 PM EDT Sun Jun 28 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN JEFFERSON
AND NORTHEASTERN LEWIS COUNTIES...

At 428 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 5 miles south of Fowler to 5 miles
northeast of Carthage. Movement was southeast at 25 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Antwerp, Harrisville, Oxbow, Belfort, Soft Maple Reservoir, Lake
Bonaparte, Natural Bridge, Indian River and Diana Center.

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4412 7570 4431 7565 4410 7517 4377 7513
TIME...MOT...LOC 2028Z 293DEG 17KT 4418 7540 4406 7551

RSH
Special weather statement, Jun 28, 6:24 PM EDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Buffalo NY
624 PM EDT Sun Jun 28 2020

NYZ007-008-282315-
Jefferson-Lewis-
624 PM EDT Sun Jun 28 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN JEFFERSON
AND NORTH CENTRAL LEWIS COUNTIES...

At 622 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 5 miles southeast of Redwood to near
Carthage. While the movement of the individual thunderstorms is to
the southeast at 25 mph...this general area is being impacted by
several storms that are moving over the same area. The training
thunderstorms over northeastern Jefferson county and parts of
northern Lewis county will produce one to two inches of rain over
some areas.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Fort Drum, Carthage, West Carthage, Herrings, Denmark, Philadelphia,
Copenhagen, Antwerp, Croghan, Castorland, Deferiet, Diana Center,
Oxbow, Great Bend, Muskellunge Lake, Beaver Falls and Natural Bridge.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4426 7554 4389 7532 4382 7564 4428 7580
      4432 7567
TIME...MOT...LOC 2222Z 329DEG 7KT 4425 7569 4396 7553

RSH
Special weather statement, Jun 28, 7:29 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Buffalo NY
729 PM EDT Sun Jun 28 2020

NYZ007-290000-
Jefferson-
729 PM EDT Sun Jun 28 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL JEFFERSON
COUNTY...

At 726 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Redwood to Herrings. While the
movement of the individual thunderstorms is to the south at 25
mph...this general area is being impacted by several storms that are
moving over the same area. The axis of the training storms has moved
west by about 15 miles from where it was at 6 PM. The training
thunderstorms over northeastern Jefferson county will produce one to
two inches of rain over some areas.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Watertown, Fort Drum, Clayton, Dexter, Glen Park, Herrings, Redwood,
Wellesley Island State Park, Black River, Philadelphia, Brownville,
Alexandria Bay, Theresa, Evans Mills, Deferiet, Calcium, Fishers
Landing, La Fargeville, Perch Lake and Rutland Center.

This includes Interstate 81 between exits 44 and 51.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4390 7603 4390 7576 4404 7560 4438 7587
      4425 7611
TIME...MOT...LOC 2326Z 008DEG 26KT 4423 7584 4405 7567

RSH
Special weather statement, Jun 28, 8:08 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Buffalo NY
808 PM EDT Sun Jun 28 2020

NYZ006>008-290100-
Jefferson-Oswego-Lewis-
808 PM EDT Sun Jun 28 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JEFFERSON...
SOUTHWESTERN LEWIS AND NORTHEASTERN OSWEGO COUNTIES...

At 807 PM EDT, an area of strong thunderstorms was located near
Watertown and Fort Drum, moving south at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Watertown, Fort Drum, Carthage, West Carthage, Adams, Dexter, Glen
Park, Herrings, Adams Center, Barnes Corners, Denmark, Black River,
Smithville, Rodman, Brownville, Lorraine, Copenhagen, Sandy Creek,
Evans Mills and Lacona.

This includes Interstate 81 between exits 38 and 48.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4418 7599 4409 7552 4356 7565 4367 7620
TIME...MOT...LOC 0007Z 015DEG 20KT 4395 7580

Mitchell
Special weather statement, Jun 28, 9:42 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
942 PM EDT Sun Jun 28 2020

NYZ006-007-290230-
Jefferson-Oswego-
942 PM EDT Sun Jun 28 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON AND
CENTRAL OSWEGO COUNTIES...

At 941 PM EDT, a strong thunderstorm was located over Sandy Island
Beach State Park, moving south at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Sandy Island Beach State Park, Pulaski, Central Square, Selkirk
Shores State Park, Mexico Point State Park, Southwick Beach State
Park, Hastings, Richland, Constantia, West Monroe, Palermo, Mexico,
Sandy Creek, Lacona, Parish, Altmar, Mannsville, Ellisburg, Montario
Point and Pennellville.

This includes Interstate 81 between exits 32 and 40.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4325 7617 4327 7620 4325 7621 4325 7635
      4356 7630 4356 7628 4358 7626 4375 7627
      4376 7605 4325 7598
TIME...MOT...LOC 0141Z 000DEG 24KT 4365 7617

Mitchell

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:08 PM EDTSpecial Weather StatementBUFJefferson52 min
Jun 28, 8:10 PM EDTSpecial Marine WarningBUF65 min
Jun 28, 9:12 PM EDTSevere Thunderstorm WarningBUFJefferson33 min
Jun 28, 9:42 PM EDTSpecial Weather StatementBUFOswego48 min
Jun 28, 9:55 PM EDTSpecial Weather StatementBUFJefferson35 min
Jun 29, 5:50 PM EDTSpecial Marine WarningBUF55 min

Nearby

Special Marine Warnings in New York, 2020Every special marine warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.